Posted by: Leanne | 2008/09/09

He gets a schock and pins &  needles?

Hi there, I' m really concerned about my boyfriend. I know he must go and see a doctor of course, but he can also be stubborn at times! He is fine the whole day, then as he falls asleep, he wakes up with like a shock through his whole body, like when you sleep and you dream you falling and you wake up! Then he gets pins and needles and his arm goes slightly dead, I think it is his left arm which makes me worry even more, and he gets giddy / dizzy. He is 26, only slightly over weight, smokes, hardly ever drinks alcohol and doesn' t do exercise. I know it' s not an ideal lifestyle and he is trying really hard to stop smoking and is doing well. Any advice, except the obvious?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi Leanne
The waking up could be a kind of sleep disorder but won't do any bodily harm except tiredness as he probably does not go into deep sleep enough. If his arm gets pins and needles he may have a nerve compression in the neck or shoulder area. This could also cause dizziness and giddiness.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: ditto | 2008/09/11

I am a 55yr old female...I am having the very same feeling now for the past 5years. It does' nt happen very often, but maybe once a month. (That is, the feeling of an electric shock. ) I was very concerned about this, but have accepted it as maybe due to menopause. I wake up at night with the pins and needles-feeling, especially in my hands and fingers. I would really like to know exactly what this is, and feel actually a little bit relieved to see that there is some-one else with the same problem. Regards...

Reply to ditto
Posted by: Leanne | 2008/09/10

No, he' s not on any medicine.

Reply to Leanne
Posted by: Mario | 2008/09/10

Just a general question. He isnt on any medication? I get similar symptoms, but its because of my chronic meds.

Reply to Mario

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.